MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemothorax (1896); Low Blood Pressure/ Hypotension (1914); Pleural Effusion (2010)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A hypotension and a pleural effusion occurred.It was reported that a versacross connect laac access solution was selected for use for a watchman left atrial appendage closure (laac) procedure.During the procedure, the physician guided the versacross rf wire to the superior vena cava (svc) as normal, followed up with the versacross dilator and the watchman fxd double curve sheath.Transseptal puncture was performed standard with no issues.As the watchman device was being prepped on the table, the patient's blood pressure began dropping to 35/25, therefore, the anesthesiologist gave medication to bring the blood pressure up and a bolus of fluids.A sweep for a pericardial effusion was performed multiple times over the course of 5-10 mins, and none was found.A groin art line was inserted and checked for bp as well and it was consistent, by this time the bp had come up to 120/80 and the procedure was finished as normal with one deployment of the flx pro 27mm device.Pass criteria were evaluated and met, and the device was released.Watchman delivery and access system were then removed, and bp was not stable again.The physician then performed a venogram of the ivc and didn't see anything concerning.They then proceeded to perform an x-ray over the chest and noticed the right lung decompressed away from the lateral side of the ribs.At this point, they removed 2l of blood from the patient's plueral space and placed a chest tube.The physician then performed multiple venograms of the lungs and various areas of the venous system and didn't find any leaks.At this point in time, they left the chest tube with the bleed from the lungs slowing and decided to take the patient to intensive care unit (icu) to recover.The patient is still in the hospital, but fully alert and doing much better despite still having a chest tube in place.Their kidney function is recovered, and they are neurologically intact.Product is not expected to return for analysis as it was disposed of at the facility.The physician does not believe that either of the versacross devices malfunctioned during the procedure nor contributed to the ae.Patient has not yet been discharged due to urine output issues.No other issues were reported.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
A hypotension and a pleural effusion occurred.It was reported that a versacross connect laac access solution was selected for use for a watchman left atrial appendage closure (laac) procedure.During the procedure, the physician guided the versacross rf wire to the superior vena cava (svc) as normal, followed up with the versacross dilator and the watchman fxd double curve sheath.Transseptal puncture was performed standard with no issues.As the watchman device was being prepped on the table, the patient's blood pressure began dropping to 35/25, therefore, the anesthesiologist gave medication to bring the blood pressure up and a bolus of fluids.A sweep for a pericardial effusion was performed multiple times over the course of 5-10 mins, and none was found.A groin art line was inserted and checked for bp as well and it was consistent, by this time the bp had come up to 120/80 and the procedure was finished as normal with one deployment of the flx pro 27mm device.Pass criteria were evaluated and met, and the device was released.Watchman delivery and access system were then removed, and bp was not stable again.The physician then performed a venogram of the ivc and didn't see anything concerning.They then proceeded to perform an x-ray over the chest and noticed the right lung decompressed away from the lateral side of the ribs.At this point, they removed 2l of blood from the patients plueral space and placed a chest tube.The physician then performed multiple venograms of the lungs and various areas of the venous system and didn't find any leaks.At this point in time, they left the chest tube with the bleed from the lungs slowing and decided to take the patient to intensive care unit (icu) to recover.The patient is still in the hospital, but fully alert and doing much better despite still having a chest tube in place.Their kidney function is recovered, and they are neurologically intact.Product is not expected to return for analysis as it was disposed of at the facility.The physician does not believe that either of the versacross devices malfunctioned during the procedure nor contributed to the ae.Patient has not yet been discharged due to urine output issues.No other issues were reported.It was further confirmed that the patient had an hemothorax.
 
Additional Manufacturer Narrative
 
Event or Problem Description
A hypotension and a pleural effusion occurred.It was reported that a versacross connect laac access solution was selected for use for a watchman left atrial appendage closure (laac) procedure.During the procedure, the physician guided the versacross rf wire to the superior vena cava (svc) as normal, followed up with the versacross dilator and the watchman fxd double curve sheath.Transseptal puncture was performed standard with no issues.As the watchman device was being prepped on the table, the patient's blood pressure began dropping to 35/25, therefore, the anesthesiologist gave medication to bring the blood pressure up and a bolus of fluids.A sweep for a pericardial effusion was performed multiple times over the course of 5-10 mins, and none was found.A groin art line was inserted and checked for bp as well and it was consistent, by this time the bp had come up to 120/80 and the procedure was finished as normal with one deployment of the flx pro 27mm device.Pass criteria were evaluated and met, and the device was released.Watchman delivery and access system were then removed, and bp was not stable again.The physician then performed a venogram of the ivc and didn't see anything concerning.They then proceeded to perform an x-ray over the chest and noticed the right lung decompressed away from the lateral side of the ribs.At this point, they removed 2l of blood from the patients plueral space and placed a chest tube.The physician then performed multiple venograms of the lungs and various areas of the venous system and didn't find any leaks.At this point in time, they left the chest tube with the bleed from the lungs slowing and decided to take the patient to intensive care unit (icu) to recover.The patient is still in the hospital, but fully alert and doing much better despite still having a chest tube in place.Their kidney function is recovered, and they are neurologically intact.Product is not expected to return for analysis as it was disposed of at the facility.The physician does not believe that either of the versacross devices malfunctioned during the procedure nor contributed to the ae.Patient has not yet been discharged due to urine output issues.No other issues were reported.It was further confirmed that the patient had an hemothorax.It has been further reported that the patient was successfully discharged.
 
Additional Manufacturer Narrative
Due to additional information received, the field b5 (describe event or problem) was updated.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20135828
Report Number2124215-2024-55215
Device Sequence Number20638443
Product Code DXF
UDI-Device Identifier00685447012573
UDI-Public00685447012573
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer09/06/2024
09/25/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date09/27/2024
10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age75 YR
Patient SexFemale